Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 2, 2022, 5:23 PM EST for 5 counties in Georgia. It was in force for 16 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2022, 5:23 PM EST (22:23 UTC)
- Expired
- Jan 2, 2022, 5:39 PM EST
- In force
- 16 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Dodge County, GA, Laurens County, GA, Telfair County, GA, Wheeler County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 5:24 PM EST | TSTM WND DMG | 1 W Cedar Grove, GA | TREE DOWN ALONG HWY 46 AND S HWY 441. |
| Jan 2, 5:28 PM EST | TORNADO | 4 Sse Antioch Church, GA | A VERY BRIEF TORNADO TOUCHED DOWN ALONG GA HWY 215 SOUTH AND FALCON CIRCLE, ABOUT 8 MILES SOUTH OF ABBEVILLE DURING THE LATE AFTERNOON HOURS OF SUNDAY, JANUARY 2ND. THE TORNADO, WHICH SHOWED A VERY WEAK DEBRIS SIGNATURE FROM KJGX SNAPPED AND UPROOTED SEVERAL L |
| Jan 2, 5:29 PM EST | TORNADO | 4 Sse Antioch Church, GA | TREES AND POWERLINES DOWN. DAMAGE TO 1 HOME. |
| Jan 2, 5:30 PM EST | TSTM WND DMG | 1 W Cedar Grove, GA | TREE REPORTED DOWN NEAR THE INTERSECTION OF HWY 46 AND S HWY 441. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 2:17 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -452 m²/s²
- 0-3 km storm-relative helicity
- -348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
482
WUUS52 KFFC 022223
SVRFFC
GAC091-175-271-309-315-022315-
/O.NEW.KFFC.SV.W.0004.220102T2223Z-220102T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
523 PM EST Sun Jan 2 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
South central Laurens County in central Georgia...
Southern Dodge County in central Georgia...
Northwestern Telfair County in central Georgia...
Southeastern Wilcox County in central Georgia...
Northwestern Wheeler County in central Georgia...
* Until 615 PM EST.
* At 522 PM EST, a severe thunderstorm was located over Antioch
Church, or near Abbeville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
McRae, Eastman, Abbeville, Alamo, Helena, Milan, Rhine, Scotland,
Chauncey, Cedar Grove, Antioch Church, Jay Bird Springs,
Temperance, Browning, Five Points, Achord, Little Ocmulgee State
Park and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EST for central
Georgia.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3185 8318 3185 8321 3184 8321 3185 8344
3237 8297 3209 8267 3184 8317
TIME...MOT...LOC 2222Z 230DEG 40KT 3190 8332
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
656
WWUS52 KFFC 022239
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
539 PM EST Sun Jan 2 2022
GAC091-175-271-309-315-022249-
/O.CAN.KFFC.SV.W.0004.000000T0000Z-220102T2315Z/
Laurens GA-Dodge GA-Telfair GA-Wilcox GA-Wheeler GA-
539 PM EST Sun Jan 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAURENS...
SOUTHERN DODGE...NORTHWESTERN TELFAIR...SOUTHEASTERN WILCOX AND
NORTHWESTERN WHEELER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM EST for central
Georgia.
LAT...LON 3185 8318 3185 8321 3184 8321 3185 8344
3237 8297 3209 8267 3184 8317
TIME...MOT...LOC 2237Z 230DEG 40KT 3202 8315
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 4:48 PM EST, 35 minutes earlier.
Area forecast discussion, Jan 2, 4:48 PM EST, 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 448 PM EST Sun Jan 2 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Monday Night/... A lot of active weather in the short term period, with a Tornado Watch, Winter Storm Warning and Advisory, and Wind Advisories all issued at this time. More effort focused on forecast accuracy and product issuance. So discussion will be brief, relative to the threats. A broken swath of thunderstorms are ongoing across portions of Central Georgia. These storms are in an environment with waning SBCAPE values 500-1000 J/Kg in the far southern tier of counties but with about 70-80 kts of effective bulk shear as the influence from a stout and sharp shortwave trough barrels through the Southeastern CONUS, some scattered damaging winds gusts will be possible with these storms as well as a tornado or two. Tonight, with broad cyclonic vorticity advection positioned over the cold front pushing through overnight, rapid low-level cyclogenesis is expected as a newly formed low pressure system pushes east of the forecast area into the mid-Atlantic. Further showers are expected along and ahead of the cold front as it pushes into the area along a strong temperatures gradient. A warm, moist conveyer belt originating from an 850-925 low-level jet, is forecast to wrap around the low pressure system as temperatures drop near the ground, forming a weaker TROWEL behind the surface cold front with mixed wintry precip expected in North Georgia all the way down to areas west and north of the Atlanta metro. This winter weather forecast is tricky for a number of reasons, which is evident from a wide spread of solutions in the model forecast. First, the strength of the TROWEL and magnitude of the slantwise instability has the potential to produce decent snow rates across northern Georgia. However, it is currently unseasonably warm, and we've had record high temperatures in place for nearly a week, and while melting precip and cold air advection will drop temperatures in the area, it remains to be seen how far temps will drop and how very wet snows will be able to accumulate. For this reason, very big discrepancies exist between tradition deterministic and ensemble values of snowfall accumulations, and calculations of positive change in snow depth fields are more representative of expected observed accumulations across the forecast area at this time. This consideration reduces expected accumulations by a factor of 2-4 compared to more traditional snowfall accumulations. Still with warm ground conditions in place, low temperatures above freezing expected along the I-85 corridor, and temperatures continuing to fall through the early morning before rebounding quickly into the 40s around noon outside the higher elevations, any accumulations received are not expected to linger. However, some impacts, including slippery road conditions, could be possible north and west of the I-85 corridor for the Monday morning commute. Thiem .LONG TERM /Tuesday through Sunday/... The beginning of the long term forecast brings us a reprieve from the busy weather we started the year with. As the low pressure system moves off the coast of New England, high pressure begins to build back in at the surface. Max daily temperatures return to more seasonal ranges with highs in the 40s and 50s for the extended period. Low temperatures from the upper 20s to 30s on Tuesday follow a general warming trend through Thursday when the next disturbance sweeps through the forecast area. While the surface flow ahead of the trough is primarily easterly, the airmass does not recover much in terms of moisture (PWATS still trending ~0.8-1.0") and total rainfall amounts remain between 0.25-0.5" primarily north of the I- 20 corridor. Temperatures plummet (widespread 20s primarily along and north of the I-85 corridor) behind the cold front Thursday night into Friday morning. As such, this system will need to be monitored for any winter precipitation potential. At this time there is some uncertainty over timing of the frontal feature and moisture amounts to be able to dig into those details confidently. We return to quiet and dry conditions at the end of the long term forecast period. KAL && .AVIATION... 18Z Update... A rain system and cold front continue to move into and impact the forecast area, A shield of rain currently draped across ATL/AHN TAF sites with line of SHRA currently south of MCN/CSG. VRB CIGS around the area, but prevailing VFR/MVFR expected to fall overnight. ATL expected to go MVFR by 20Z, IFR by 00Z with SCT LIFR at times, then MVFR at 09Z before the cloud deck breaks around 15Z. Ocnl VSBYs around 4SM where heavy rain occurs. Winds will be tricky, but high pressure behind the line of SHRA, and ahead of the cold front is expected to push winds out of the NE for a short period between 20-02Z, before turning out of the NW and strengthening to 15-20 kt sustained with ocnl gusts up to 30 kt. Finally some -RASN could be possible at FTY/PDK/RYY between 6-9Z. //ATL Confidence... 18Z Update... Medium confidence on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 37 51 30 48 / 90 20 0 0 Atlanta 33 43 30 48 / 90 5 0 0 Blairsville 26 40 22 45 / 100 20 0 0 Cartersville 31 43 26 49 / 90 10 0 0 Columbus 35 50 30 54 / 80 0 0 0 Gainesville 35 47 30 47 / 90 20 0 0 Macon 38 52 30 55 / 70 0 0 0 Rome 33 45 25 52 / 90 5 0 0 Peachtree City 32 46 27 50 / 90 5 0 0 Vidalia 43 54 34 55 / 80 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 9 PM EST this evening for the following zones: Bleckley...Crisp...Dodge...Dooly...Emanuel...Houston... Johnson...Laurens...Macon...Marion...Montgomery...Peach... Pulaski...Schley...Stewart...Sumter...Telfair...Toombs... Treutlen...Twiggs...Webster...Wheeler...Wilcox...Wilkinson. Wind Advisory from midnight tonight to noon EST Monday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Bleckley...Butts...Carroll...Catoosa...Chattahoochee... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta... Crawford...Crisp...Dade...Dawson...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth... Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Lumpkin...Macon...Madison...Marion...Meriwether... Monroe...Montgomery...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Winter Weather Advisory from midnight tonight to 9 AM EST Monday for the following zones: Bartow...Carroll...Catoosa... Chattooga...Cherokee...Cobb...Dade...Dawson...Douglas...Floyd... Gordon...Haralson...Lumpkin...Paulding...Pickens...Polk... Walker...White...Whitfield. Winter Storm Warning from midnight tonight to 9 AM EST Monday for the following zones: Fannin...Gilmer...Murray...Towns... Union. && SHORT TERM...Thiem LONG TERM....KAL AVIATION...Thiem
Hazardous weather outlook, Jan 2, 4:09 PM EST, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 409 PM EST Sun Jan 2 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-032115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 409 PM EST Sun Jan 2 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon through Monday Morning... A Tornado Watch has been issued for portions of central Georgia until 9 PM EST where a broken line of showers and thunderstorms will be capable of producing scattered damaging wind gusts and a tornado or two. Tonight, a wintry mix of rain and snow is expected to begin after midnight for portions of northern Georgia through 9 AM EST. A Winter Weather Advisory has been issued for portions of north and northwest Georgia, mostly along and north of I-85 where snow accumulations could range from a dusting to 2 inches. In the higher elevations, mostly above 1500ft in far north Georgia, a Winter Storm Warning has been issued with snow accumulations between 1-4 inches possible. In addition, strong sustained winds from the northwest behind the cold front tonight into tomorrow morning has prompted a Wind Advisory with sustained winds from 15 to 25 mph with occasional gusts up to 40 mph expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Snow showers will be exiting the region Monday morning with strong winds expected through noon, especially in areas of high terrain in the north Georgia mountains. Please use caution when driving as roads Monday morning as they may become slick. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for today across portions of north and central Georgia.
In the hours before
Special weather statement, Jan 2, 2:10 PM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
210 PM EST Sun Jan 2 2022
GAZ108>110-021945-
Telfair GA-Wilcox GA-Dodge GA-
210 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of southeastern Dodge,
northwestern Telfair and east central Wilcox Counties through 245 PM
EST...
At 209 PM EST, a strong thunderstorm was near Rhine, or 9 miles east
of Abbeville, moving northeast at 55 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Abbeville, Helena, Milan, Rhine, Chauncey, Jay Bird Springs,
Temperance, Achord and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3187 8322 3199 8330 3216 8300 3215 8299
3216 8297 3193 8285
TIME...MOT...LOC 1909Z 243DEG 49KT 3197 8315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 2, 2:59 PM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 PM EST Sun Jan 2 2022
GAZ108-109-022030-
Wilcox GA-Dodge GA-
259 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of southwestern Dodge
and southern Wilcox Counties through 330 PM EST...
At 259 PM EST, a strong thunderstorm was over Owensboro, or 11 miles
southwest of Abbeville, moving east at 30 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Abbeville, Rochelle, Pitts, Browning, Double Run, Antioch Church and
Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 PM EST for central
Georgia.
&&
LAT...LON 3185 8338 3185 8356 3194 8360 3206 8327
3191 8319 3190 8321 3187 8318 3185 8318
3185 8321 3184 8321
TIME...MOT...LOC 1959Z 253DEG 24KT 3189 8346
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 2, 3:04 PM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EST Sun Jan 2 2022
GAZ112-113-022030-
Toombs GA-Montgomery GA-
304 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of central Toombs and
east central Montgomery Counties through 330 PM EST...
At 301 PM EST, a strong thunderstorm was near Alston, or 7 miles east
of Mount Vernon, moving east at 25 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lyons, Vidalia, Higgston, Santa Claus, Alston, South Thompson,
Center, Ohoopee and Ponderosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 PM EST for central,
southeastern and east central Georgia.
&&
LAT...LON 3214 8220 3212 8220 3207 8249 3219 8254
3230 8230 3229 8228 3232 8224 3226 8222
3224 8221 3223 8221 3218 8219 3216 8218
TIME...MOT...LOC 2001Z 248DEG 28KT 3214 8248
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 2, 3:41 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EST Sun Jan 2 2022
GAZ105>108-022115-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
341 PM EST Sun Jan 2 2022
...Strong thunderstorms will impact portions of southern Pulaski,
western Wilcox, southeastern Dooly and Crisp Counties through 415 PM
EST...
At 340 PM EST, a line of strong thunderstorms was along a line
extending from near Browndale to near Oakfield, and moving northeast
at 55 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Hawkinsville, Rochelle, Arabi, Pineview, Pitts, East Crisp,
Mock Springs, Pope City, Seville, Finleyson, Hatley, Wallace,
Pleasant View, Tippettville, Double Run, Tremont and Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 900 PM EST for central
Georgia.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3184 8388 3228 8363 3225 8337 3223 8336
3185 8349 3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2040Z 231DEG 52KT 3227 8364 3174 8394
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 2, 4:45 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EST Sun Jan 2 2022
GAZ105-106-108-022215-
Crisp GA-Dooly GA-Wilcox GA-
445 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of southwestern Wilcox,
southeastern Dooly and eastern Crisp Counties through 515 PM EST...
At 445 PM EST, a strong thunderstorm was over Wenona, or near
Cordele, moving northeast at 50 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Rochelle, Arabi, Pitts, East Crisp, Antioch Church, Seville,
Hatley, Pleasant View, Double Run, Tremont, Wenona and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 900 PM EST for central
Georgia.
&&
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3184 8388 3211 8359 3189 8325 3184 8334
3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2145Z 232DEG 55KT 3188 8375
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 2, 5:05 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EST Sun Jan 2 2022
GAZ097-098-109>112-022245-
Wheeler GA-Telfair GA-Treutlen GA-Montgomery GA-Laurens GA-Dodge GA-
505 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of southeastern
Laurens, central Dodge, north central Telfair, southwestern Treutlen,
northern Wheeler and northwestern Montgomery Counties through 545 PM
EST...
At 505 PM EST, a strong thunderstorm was over Chauncey, or 8 miles
southeast of Eastman, moving northeast at 40 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Eastman, Alamo, Mount Vernon, Helena, Glenwood, Milan, Ailey,
Chauncey, Plainfield, Landsburg, Cedar Grove, Barnhill, Jay Bird
Springs, Achord, Little Ocmulgee State Park, Godwinsville and Lowery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 PM EST for central and
east central Georgia.
&&
LAT...LON 3220 8325 3247 8280 3219 8250 3200 8308
TIME...MOT...LOC 2205Z 239DEG 33KT 3213 8306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:08 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 39 hr |
| Jan 1, 9:46 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 44 min |
| Jan 1, 9:52 PM EST | Tornado Warning | FFC | Dade, Walker | 8 min |
| Jan 2, 1:35 AM EST | Special Weather Statement | FFC | Chattooga | 25 min |
| Jan 2, 2:59 AM EST | Special Weather Statement | FFC | Lumpkin | 31 min |
| Jan 2, 3:17 AM EST | River Flood Warning | FFC | Dade | 7 hr |
| Jan 2, 4:06 AM EST | Special Weather Statement | FFC | Cobb, Paulding | 24 min |
| Jan 2, 4:09 AM EST | Winter Weather Advisory | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 18 more | 29 hr |
| Jan 2, 4:30 AM EST | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jan 2, 4:39 AM EST | Special Weather Statement | FFC | Carroll, Douglas | 36 min |
| Jan 2, 4:59 AM EST | Special Weather Statement | FFC | Barrow, Clarke, Gwinnett, Jackson, Madison | 31 min |
| Jan 2, 5:14 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fulton | 31 min |
| Jan 2, 5:51 AM EST | Special Weather Statement | FFC | Troup | 24 min |
| Jan 2, 6:11 AM EST | Special Weather Statement | FFC | Troup | 34 min |
| Jan 2, 6:33 AM EST | Special Weather Statement | FFC | Spalding | 27 min |
| Jan 2, 6:36 AM EST | Special Weather Statement | FFC | Harris | 24 min |
| Jan 2, 6:38 AM EST | Special Weather Statement | FFC | Meriwether | 37 min |
| Jan 2, 6:59 AM EST | Special Weather Statement | FFC | Butts, Harris, Jasper, Lamar, Monroe, Pike and 2 more | 46 min |
| Jan 2, 7:53 AM EST | Special Weather Statement | FFC | Jones, Monroe | 37 min |
| Jan 2, 9:47 AM EST | River Flood Warning | FFC | Forsyth | 11 hr |
| Jan 2, 12:54 PM EST | River Flood Warning | FFC | Whitfield | 21 days |
| Jan 2, 1:50 PM EST | Special Weather Statement | FFC | Wilcox | 25 min |
| Jan 2, 2:10 PM EST | Special Weather Statement | FFC | Telfair | 35 min |
| Jan 2, 2:59 PM EST | Special Weather Statement | FFC | Wilcox | 31 min |
| Jan 2, 3:04 PM EST | Special Weather Statement | FFC | Toombs | 26 min |
| Jan 2, 3:41 PM EST | Special Weather Statement | FFC | Crisp, Pulaski | 34 min |
| Jan 2, 3:55 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 20 hr |
| Jan 2, 3:55 PM EST | Winter Storm Warning | FFC | Fannin, Gilmer, Lumpkin, Murray, Towns, Union and 1 more | 17 hr |
| Jan 2, 4:04 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 26 min |
| Jan 2, 4:26 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 34 min |
| Jan 2, 4:45 PM EST | Special Weather Statement | FFC | Crisp, Wilcox | 30 min |
| Jan 2, 5:05 PM EST | Special Weather Statement | FFC | Dodge, Laurens | 40 min |
| Jan 2, 5:41 PM EST | Special Weather Statement | FFC | Telfair | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.